Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 161, NWS Jackson, MS

March 19, 2000Adams County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 19, 2000, 8:02 AM CST for Adams County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2000, 8:02 AM CST (14:02 UTC)
Expired
Mar 19, 2000, 8:30 AM CST
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Adams County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 191402
SVRJAN
MSC001-191430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
802 AM CST SUN MAR 19 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 830 AM CST

* AT 802 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF NATCHEZ...MOVING EAST AT3
  40 MPH.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:35 AM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 19, 3:35 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CST SUN MAR 19 2000

LATEST IR IMAGERY SHOWING COOLING CLOUD TOPS OVER SE MS WITH MAIN
CONVECTIVE SYSTEM OFFSHORE. OTHER CONVECTIVE AREA OVER MS DELTA BACK
INTO AR/LA SHOWING WARMING TOPS AND THIS ALSO REFLECTED IN LATEST
RADAR TRENDS WITH ACTIVITY DECREASING. LATEST RUC INDICATING E MS IN
FAVORABLE AREA WITH RESPECT TO COUPLED H25 JETS AND GOOD VERTICAL
DIFFERENTIAL DIVERGENCE. ANOTHER NOTABLE FEATURE IS THE COOLING CLOUD TOPS
WITH CONVECTIVE DEVELOPMENT OVER C TX. THIS IS ASSOCIATED WITH AN
IMPRESSIVE SHORTWAVE MOVING RAPIDLY EAST.

MODELS IN FAIRLY GOOD AGREEMENT WITH THE EVOLUTION OF THE
SYSTEM...BUT PREFERRED THE ETA/NGM SOLUTIONS AS THE AVN SURFACE
FEATURES WERE TOO FAST. LOOKING AT MODEL CROSS SECTIONS...DEEP
VERTICAL MOTION WILL CONTINUE ACROSS THE CWFA TODAY...BUT MAINLY THE
E WHERE BEST WARM...MOIST ADVECTION/ISENTROPIC LIFT WILL COMBINE
WITH BETTER UPPER JET DYNAMICS. WESTERN SECTIONS MAY SEE ANOTHER
BRIEF EVENT AS MID LEVEL SHORTWAVE/JET STREAK CATCHES UP WITH
SURFACE FRONT. MAJORITY OF PRECIP OVER WESTERN SECTIONS SHOULD BE
OVER BY NOON.

SYSTEM SHOULD BEGIN PICKING UP SPEED TODAY AS THE MID LEVEL WAVE/JET
STREAK OVER TX ROUNDS THE BASE OF THE TROF AND SERVES TO PULL IT E.
IN FACT...SYSTEM SHOULD TAKE ON NEGATIVE TILT BY TONIGHT. WITH
EXPECTED INCREASE IN SPEED TODAY...WILL ALLOW CURRENT FFA TO EXPIRE
AND NOT ISSUE ANOTHER FOR E AREAS. ALTHOUGH THERE WILL BE WIDESPREAD
RAINS WITH AMOUNTS UP TO ONE AND A HALF INCHES...DURATION WILL BE AS
SUCH TO LIMIT ANY MAJOR FLOOD PROBLEMS. EXCEPTIONS WILL BE...OF
COURSE...WITH CONVECTION...BUT BELIEVE THOSE EXCEPTIONS WILL BE VERY
LOCALIZED IF AT ALL.

FOR TONIGHT AND MONDAY...ETA FORECAST SOUNDINGS INDICATE LOW LEVEL
MOISTURE HANGING AROUND THROUGH THE NIGHT AND WITH COLD AIR
ADVECTION THINK SKIES WILL REMAIN MOSTLY CLOUDY. SOUNDINGS INDICATE
MOIST LAYER WILL MIX OUT SOME DURING THE DAY MONDAY...SO WILL WORD
BECOMING PARTLY CLOUDY.

QPF DISCUSSION: AVN LOCATION OF HEAVY RAIN AXIS VERIFYING BEST SO
FAR BUT AMOUNTS CLOSER TO ETA PROG. THIS COMBINATION WORKED WELL IN
LAST SIMILAR SITUATION AND WILL USE IT AGAIN. THIS PAINTS HEAVIEST
TOTALS OF AN INCH OR SO OVER EAST MS...WHICH AGREES WITH NCEP
LOCATION AND UNDERCUTS AMOUNTS A BIT.

JAN 63/44/64/42 +-00
MEI 65/46/63/41 +300

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
26

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:12 AM CSTSevere Thunderstorm WarningJANCopiah48 min
Mar 19, 9:46 AM CSTSevere Thunderstorm WarningJANHinds29 min
Mar 19, 10:44 AM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.